Alert archive / California / Special Weather Statements in 2025

Special Weather Statement, NWS Eureka, CA

July 1, 2025Trinity County, California

NWS Eureka, CA issued this special weather statement at Jul 1, 2025, 7:13 PM PDT for Trinity County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2025, 7:13 PM PDT (02:13 UTC)
Expired
Jul 1, 2025, 7:45 PM PDT
In force
32 min
Issued by
NWS Eureka, CA
Hail
0.25 in
Wind
30

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 123 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
2749 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS86 KEKA 020213
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
713 PM PDT Tue Jul 1 2025

CAZ107-020245-
Northern Trinity CA-
713 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL 
745 PM PDT...

At 713 PM PDT, Doppler radar was tracking a strong thunderstorm 6 
miles northeast of Weaverville, moving southwest at 10 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Weaverville and Lewiston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening 
weather conditions.

&&

LAT...LON 4096 12297 4092 12276 4068 12278 4074 12309
TIME...MOT...LOC 0213Z 24DEG 9KT 4085 12289

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

JB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:46 PM PDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 1, 1:46 PM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
146 PM PDT Tue Jul 1 2025

.SYNOPSIS...Scattered thunderstorms (60% chance) are forecast again
this afternoon and evening in the interior. Interior thunderstorm
chances decrease to 20% on Wednesday. Cooler interior temperatures
and a deeper marine layer are expected Thursday and Friday.

&&

.DISCUSSION...Another round of thunderstorms with abundant lightning
is expected this afternoon and evening in the interior. A few storms
may move westward over coastal areas, particularly south of Cape
Mendo. Lightning activity fired up much early today, by 7 AM, across
northern Mendocino and northern Lake. Isolated thunderstorm cells
have been spreading out over the Mendo coast and adjacent coastal
waters. Visible satellite imagery showed this band of mostly mid
level moisture and elevated convection pushing westward over the
Mendocino/Lake zones. This will most likely continue through this
evening and perhaps past midnight.

Cumulus has also been building with daytime heating across Trinity.
Storm motion and steering flow today is forecast to be much weaker
and potential for hail and heavy rain is much less than yesterday
(20% chance). Any precip will most likely be light (few hundredths)
with heavier precip rates possible over the highest terrain. With
steep mid level lapse rates and a very dry lower atmosphere,
gusty and erratic outflow winds remains a prime hazard.

Hot and dry conditions are forecast to continue in the interior on
Wednesday. Convective allowing models and calibrated guidance (HREF,
SREF and NBM) continue to indicate low probabilities for thunderstorms
and lightning over NE Trinity and the Yolla Bolly's on Wednesday.
With ridging aloft and increasing low level westerly and northwest
surface flow in the afternoon, conditions may stabilize before
storms break out in the afternoon. Confidence is by no means high
on this with drier soundings, lower CAPE and increasing convective
inhibition (CINH) through the day.

A deeper trough is forecast to bring cooling and low HeatRisk in
the interior with highs in the 80s to lower 90s Thu and Fri. A
deep marine layer will likely help maintain cloudy and cool
conditions with highs in the low 60s for coastal zones. Persistent
onshore flow and an elevated marine inversion will also help pull
marine influence further inland. Lower daytime RH's and gusty
west and northwest winds are expected for Lake and eastern Trinity
Thu and Fri as this trough passes across the area. Interior
temperatures are then forecast to gradually increase over the
weekend with moderate HeatRisk by Sunday.

&&

.AVIATION...

18Z TAFs...Satellite and radar depicts TSRA over northern Mendocino
and northern Lake counties moving toward the coast this afternoon,
while small scale cyclonic eddies along the coast are keeping the
shoreline with low clouds moving in and out. Low clouds are
expected to lift and scattered out after 20Z, with variable mid
layer clouds disrupting the layer along the coast this afternoon.
LIFR ceilings below 500 feet and vsby's 1/2SM or less are probable
late this evening into early Wednesday at coastal terminals.

VFR conditions are forecast to prevail inland, including UKI. However,
coverage of SHRA and TSRA will increase, especially across NE Mendocino,
N Lake and Trinity counties. Most of the activity will be farther
north KUKI, but there is a low probability (15% chance) of VCTS. /ZVS

&&

.MARINE...

Showers and thunderstorms continue moving into the southern coastal
waters from the interior this afternoon, producing lightning strikes
and erratic gusty winds up to 30 mph. This conditions are expected
to continue through this evening. Meanwhile, strong to gale force
gusts continue across the outer waters, with moderate breezes in
the inner waters. Locally strong to gale force gusts downwind PT
ST George and Cape Mendocino this afternoon. Northerly winds are
expect to increase across the waters as the pressure gradient
tighten near the coast this evening into Wednesday. As results,
gale force northerly winds will spread into the southern outer
water this evening and Wednesday, with the strongest winds over
the southern waters on Wednesday. Steep to very steep seas will
propagate into the inner waters through Thursday morning.
Conditions will gradually to improve Thursday night through
Friday. Expect moderate to fresh northerly winds on Friday and
into the weekend, with the strongest south of Cape Mendocino.
Winds are forecast to strengthen again on Sunday through early
next week.

&&

.FIRE WEATHER...

Another round of scattered thunderstorms is expected this afternoon
and early evening as mid level moisture rotates around an upper
low centered off the Central California coast. Elevated convection
and cloud-to-surface lightning strikes (about 80) have been
occurring over northern Mendocino and northern Lake counties
today. Isolated thunderstorm activity has been spreading westward
over the Mendocino coast and adjacent coastal waters. The
convective allowing models have not been handling this faster
and westward development very well and continues to depict the
highest probabilities for thunderstorms over the interior
mountains with daytime heating. As mentioned in the previous
discussion, the steering flow and shear is weaker today and storms
that develop from daytime heating will likely be anchored to the
terrain or slow moving.

Convective allow models indicate the most likely location for
storms to from will be over Southern Trinity County and Northern
Mendocino County (especially the Yolla Bollys). Though chances are
lower (15-20%) for thunderstorms in interior Humboldt and Del
Norte. Again, low level dry air will help enhance outflow and
increase the risk of fire starts. Reduced shear will help storms
be shorter lived with less hail potential.

Hot and dry conditions are forecast to continue in the interior on
Wednesday. Convective allowing models and calibrated guidance
(HREF, SREF and NBM) continues to indicate low probabilities for
storms over NE Trinity and the Yolla Bolly's on Wednesday. With
ridging aloft and increasing low level westerly and northwest flow
in the afternoon, conditions may stabilize before storms develop
in the afternoon. Confidence is by no means high on this with
drier soundings, lower CAPE and increasing convective inhibition
(CINH) through the day.

A deeper trough is forecast to bring cooling and low HeatRisk in
the interior with highs in the 80s to lower 90s Thu and Fri. A
deep marine layer will likely help maintain cloudy and cool
conditions with highs in the low 60s. Persistent onshore flow and
an elevated marine inversion will help pull marine influence
further inland. Lower daytime RH's and gusty west and northwest
winds are expected for Thu and Fri as this trough passes across
the area. Interior temperatures are forecast to gradually increase
over the weekend with moderate HeatRisk and mid 90s by Sunday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning until 11 PM PDT this evening for CAZ203-
     204-211-212-277-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT Wednesday for PZZ450.

     Small Craft Advisory from 8 PM this evening to 8 AM PDT
     Wednesday for PZZ455.

     Hazardous Seas Warning from 8 AM to 11 PM PDT Wednesday for
     PZZ455.

     Gale Warning until 11 AM PDT Wednesday for PZZ470.

     Small Craft Advisory until 7 PM PDT this evening for PZZ475.

     Gale Warning from 7 PM this evening to 11 PM PDT Wednesday
     for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Jul 1, 5:48 PM PDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Eureka CA
548 PM PDT Tue Jul 1 2025

CAZ107-020115-
Northern Trinity CA-
548 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TRINITY COUNTY
UNTIL 615 PM PDT...

At 548 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Douglas City, or 12 miles southeast of Weaverville,
moving south at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Lewiston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4071 12287 4076 12272 4075 12271 4074 12272
      4073 12271 4071 12271 4069 12273 4070 12274
      4069 12275 4065 12273 4064 12274 4063 12271
      4061 12271 4057 12270 4058 12272 4056 12274
      4056 12277 4054 12278 4053 12278 4051 12280
TIME...MOT...LOC 0047Z 357DEG 11KT 4067 12275

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JB
Special weather statement, Jul 1, 5:53 PM PDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Eureka CA
553 PM PDT Tue Jul 1 2025

CAZ108-020115-
Southern Trinity CA-
553 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
615 PM PDT...

At 553 PM PDT, Doppler radar was tracking a strong thunderstorm over
Peanut, or 7 miles southwest of Hayfork, moving southeast at 15 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hayfork and Peanut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4049 12330 4056 12320 4046 12300 4032 12322
TIME...MOT...LOC 0053Z 330DEG 11KT 4048 12320

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB
Local storm report, Jul 1, 6:00 PM PDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
600 PM PDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Rain             3 WSW Lewiston          40.69N 122.86W
07/01/2025  M1.29 Inch       Trinity            CA   CO-OP Observer

            1.29 inches of heavy rain fell in 48
            minutes.

&&

MH
Special weather statement, Jul 1, 6:10 PM PDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Eureka CA
610 PM PDT Tue Jul 1 2025

CAZ107-020145-
Northern Trinity CA-
610 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TRINITY COUNTY
UNTIL 645 PM PDT...

At 610 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Carrville, or 12 miles northeast of Weaverville,
moving south at 20 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Weaverville and Lewiston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Trinity Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4097 12292 4097 12268 4077 12267 4076 12269
      4076 12270 4075 12270 4075 12272 4074 12272
      4073 12271 4071 12271 4071 12272 4070 12272
      4070 12301
TIME...MOT...LOC 0110Z 6DEG 16KT 4089 12279

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB
Special weather statement, Jul 1, 6:44 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service Eureka CA
644 PM PDT Tue Jul 1 2025

CAZ107-020215-
Northern Trinity CA-
644 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TRINITY COUNTY
UNTIL 715 PM PDT...

At 644 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Weaverville, moving south at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Weaverville and Lewiston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Trinity Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4092 12296 4092 12272 4075 12270 4075 12272
      4074 12272 4073 12271 4071 12271 4071 12272
      4070 12272 4069 12302
TIME...MOT...LOC 0143Z 0DEG 16KT 4088 12284

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JB
Special weather statement, Jul 1, 7:13 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
713 PM PDT Tue Jul 1 2025

CAZ107-020245-
Northern Trinity CA-
713 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL
745 PM PDT...

At 713 PM PDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Weaverville, moving southwest at 10 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Weaverville and Lewiston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4096 12297 4092 12276 4068 12278 4074 12309
TIME...MOT...LOC 0213Z 24DEG 9KT 4085 12289

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:01 PM PDTSevere Thunderstorm WarningEKATrinity44 min
Jul 1, 5:14 PM PDTSpecial Weather StatementEKATrinity31 min
Jul 1, 5:37 PM PDTFlash Flood WarningEKATrinity3 hr
Jul 1, 5:44 PM PDTSpecial Weather StatementEKATrinity31 min
Jul 1, 5:48 PM PDTSpecial Weather StatementEKATrinity27 min
Jul 1, 5:53 PM PDTSpecial Weather StatementEKATrinity22 min
Jul 1, 6:10 PM PDTSpecial Weather StatementEKATrinity35 min
Jul 1, 6:44 PM PDTSpecial Weather StatementEKATrinity31 min
Jul 1, 7:21 PM PDTFlash Flood WarningEKATrinity3 hr
Jul 1, 7:43 PM PDTSpecial Weather StatementEKATrinity32 min
Jul 1, 7:55 PM PDTSpecial Weather StatementEKASiskiyou35 min
Jul 1, 8:29 PM PDTSpecial Weather StatementEKASiskiyou31 min
Jul 1, 8:42 PM PDTFlash Flood WarningEKATrinity3 hr

Nearby

Special Weather Statements in California, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.